MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the apollo catheter would not flush; no saline would come out of distal tip.As per the surgical tech and physician a catheter occlusion.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There was no patient involvement.Additional information received.The procedure was completed using a different apollo catheter.The cause of the occlusion could not be determined.There was no damage or evidence of tampering observed on the packaging device.It was unknown if there was kinks or damage that were noted on the catheter.
 
Additional Manufacturer Narrative
Product analysis#: 708852509: equipment used: vis m-85519, 203cm ruler m-83360 as found condition: the apollo catheter was returned for analysis within a shipping box, and within an opened apollo inner pouch (lot: d044975).Visual inspection/damage location details: no damage was found with the apollo catheter hub.The apollo catheter body was found to be in good condition.The detachable distal tip was found to be attached and intact with the distal shaft; in addition, the detachable distal tip was not flush against the distal shaft (slight separation occurring).No damage was found with the apollo catheter detachable distal tip.No signs of any residue was found on the catheter device.No other anomalies were observed.Testing/analysis: during testing, an attempt to flush the apollo catheter body failed, as no water was able to pass through the catheter body.Next, an in-house mandrel was hydrated and advance passed the hub and met resistance within the catheter body at ~10.2cm from the hub.The catheter body was cut open and found to be occluded with solidified saline.No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter occlusion¿ was able to be confirmed, as the returned apollo catheter was found occluded during testing.The report notes that ¿that the apollo catheter would not flush; no saline would come out of distal tip¿, which was able to be confirmed.The cause of the occlusion was found to be solidified saline; however, it is possible that the saline may have solidified during transportation.An other few possible causes of ¿catheter occlusion¿ are but not limited to, slow injection rate, and/or pauses longer than 2 minutes; however, the root cause was unable to be determined.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24879902
Report Number2029214-2026-00675
Device Sequence Number9942860
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)280601(10)D044975
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberD044975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown